A 31-year-old male asked:
Disclaimer

i tried a lot of ssris and snris for anxiety , all of them affected on my sexual life, do u recommend i try wellbutrin (bupropion) or remeron or buspirone?

3 doctor answers
Dr. Alan Ali
Dr. Alan Ali answered
31 years experience Psychiatry
Buspar (buspirone): Buspar (buspirone) might be the better option to discuss with your doctor.
Answered on May 28, 2016
1
1 thank
Dr. Alan Koenigsberg
41 years experience Psychiatry
SSRI + wellbutrin (bupropion): In my practice, i prescribe the ssri's for anxiety, which usually work very well. If sexual side effects are problematic, i add on wellbutrin (bupropion) 100 -300 mgs daily, which very frequently clears up the sexual side effects. Other add on medications may also help.
Answered on Jun 17, 2014
2
2 thanks
Dr. Hindi Mermelstein
36 years experience Geriatric Psychiatry
Meds & Sexual Health: Sexual functioning depends on factors, both physiological (such as medications) as well as psychological (such. As anxiety)..Buspar (buspirone) can be effective for "pure" anxiety. Wellbutrin is an antidepressant and best treats anxiety as part of a depressive syndrome. It is also sometimes uses as an "antidote " for the sexual side effects. Speak with your doctor about which choice would be best for you.
Answered on Aug 21, 2017
1
1 comment
5
5 thanks
Dr. Pamela Pappas
41 years experience Psychiatry
I haven't seen Wellbutrin be helpful for anxiety by itself, but it may help with sexual side effects of SSRI's that do help with anxiety.
Sep 2, 2013

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 20-year-old male asked:
Dr. Robert Isaacs
38 years experience Family Medicine
Wellbutrin (bupropion): Wellbutrin (bupropion) may not curb the sexual and weight related side effects of an ssri. Wellbutrin (bupropion) does target different neurotransmit ... Read More
A 48-year-old male asked:
Dr. Marcie Berman
38 years experience Clinical Psychology
How long: Have you been taking,the Wellbutrin (bupropion). It often makes people anxious in the beginning,but,this lessens as your body gets used to it. You m ... Read More
A 34-year-old male asked:
Dr. David Cohen
41 years experience Internal Medicine
See below: If the 2 medications you are on are not relieving your symptoms and you cannot tolerate other medications you need to consult with apsychiatrist to he ... Read More
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month